View Full Version : Concerta, should i stop


JMANJ789
09-04-15, 01:30 PM
First i'd like to say hi !

I Have ADD and have been taking meds scince is was 8 years old

And scince i was in High school( BTW i'm not american . so for me theres not middle school ). I was always very calm in my first year of high school my dose then was something called "medikinet" 20Mg , The same as ritalin but twice as long. In my 2nd year i stated taking 40Mg. at the near end of my 2nd year i switched to concerta 36mg because i needed longer medication and i was having severe sideffects all of the suddon (heart problems very very nervous , High heart rate. i've always been kinda a silent guy, i didnt talk a lot (i do think i'm more social outside of the medication(in the weekends and holydays) but i started taking my meds on saturday aswell becuase money had 8 lesson hours and i was a real wreck on money (that's why i started taking meds on saturday) But scince i started taking medikinet 40Mg i had a rebound effect.

And now i can't stand how i am after school And being so unsocial and calm.( Btw , I'm in the fourth year , i have 5 highschoo, years) Theres nothing wrong with my social behaviour outside of the meds and i like how i am then. I seem to avoid people and not knowing how to keep conversations going . I'd like to know what i should do , because i want to be able to concentrate on my work , but not being unsocial and being a real wreck when i get out of school .

I'd like to know how i could improve the social part of My problem (not very useful when you're in Highschool...) and the rebound (i sweat a lot and have cold hands . always. from the point when i started taking my meds again i get cold hands ) Should i lower my dose? or should i find another med ?

I'd like to mention , i am dylectical or howerver the hell you want to write that down , so the word choices and how words are spelled may not be exactly correct .

Corina86
09-04-15, 03:46 PM
You should definitely talk to a doctor. You mentioned having heart issues on Concerta. Medikinet is basically the same medication. Are you sure you're not having heart issues (rapid pulse, high blood pressure) on it as well? Also, have you ever taken a longer break from medication? Or at least a smaller dose? I'm afraid that in Europe there aren't that many alternatives to metylphenidat (Ritalin, Concerta, Medikinet). I think only Strattera and Wellbutrin (bupropione).

Daydreamin22
09-04-15, 03:51 PM
I'm sorry about the social aspect. Relationships are very important. Is there another med you could try? What do your parents think?

JMANJ789
09-04-15, 04:23 PM
You should definitely talk to a doctor. You mentioned having heart issues on Concerta. Medikinet is basically the same medication. Are you sure you're not having heart issues (rapid pulse, high blood pressure) on it as well? Also, have you ever taken a longer break from medication? Or at least a smaller dose? I'm afraid that in Europe there aren't that many alternatives to metylphenidat (Ritalin, Concerta, Medikinet). I think only Strattera and Wellbutrin (bupropione).

I think i mentioned i stopped using the 8 hour med for that reason?

JMANJ789
09-04-15, 04:39 PM
I'm sorry about the social aspect. Relationships are very important. Is there another med you could try? What do your parents think?

haven't spoken to them yet about it and i see my doc once a year , around the end of november or begin december .

In europe there's onley straterra as an option . the other onces are retalin, medikinet and concerta

I think my dose is just too high , and i think that's what makes that diffrence. it makes me even more calm , and i'm not all that energetic . My mom always used to say to me that i had to keep my mouth shut :P . but the thing is , if i lower the dose i might preform worse at school.(in other words, i might not be able to concentrate as well) and if that happens it's really hard to compensate for that if you get 4 marks a year. and the avarage of all my subject's marks are 50% of my mark on my graduation.